Jump to content

Trying to join website Intro


[In...]

Recommended Posts

I’m joining this website to help me taper from klonopin. I’m currently on a dose of .25 mg (half of a .5 tablet) and chipping off small pieces for the dose. I take it at night. I have a long-term anxiety problem.
Link to comment
Share on other sites

Hello InnerSky,

 

Welcome to BenzoBuddies, we are glad you are here!  We can help you as you let benzos go.  Are you tapering on your own?  We encourage a slow taper with reductions in the 5-10% every two weeks range.  Going slow allows you to stay functional and minimizes withdrawl symptoms.  I've put some links below and one is The Ashton Manual which is an excellent resource for benzo withdrawl; I encourage you to look through it.

 

Please look around here and get comfy.  Ask questions and let us know when you need help.  You don't have be alone in this challenging process.

 

Again, welcome,

 

Kate08

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

Link to comment
Share on other sites

Hi InnerSky, good to have you here. It’s great that you are going to get rid of the Klonopin. Are you able to measure your dose accurately? That might be useful when you get to very small doses.

I used a pill grinder and a micro scale, both from Amazon.

Hoping your taper  is going well.

Hardy.

Link to comment
Share on other sites

Welcome InnerSky. .25 mgs is not a huge dose but these drugs are very potent. How long have you been on it? Sounds like you are less than .25 since you said you have been chipping off small pieces. How do you feel mostly?
Link to comment
Share on other sites

Thanks for the encouragement, everyone who replied.

To answer, I was on .5 tapered down from .75 over the course of about 9 years. I had been on 1mg a few years before that (about 13? years ago), which I tapered down from rather quickly when I started needing more, getting off completely for a couple years. But my anxiety made it clear I needed to go back on about 9 years ago (maybe 8?, I'm not sure the exact timing).

 

For the most part, what has kept me firmly in the lower dosages is the fact that it upsets my stomach badly (a sort of painful nausea) when I take more than a certain amount. That amount has become less over the years. That and I know that taking more leads to depression for me, and I do suffer from clinical depression, so I have to be very careful of that.

 

So I have never abused the drug, and almost always take less than the prescribed dose — my anxiety is such that I don’t want to run out suddenly because I don’t want to suffer like that.

 

Now I have runaway GERD, and I want to come off this entirely, as I understand it is not good for acid reflux. Also I think it has affected my will and engagement with life which is already low considering depression, Gabapentin (600 mg /day), CFIDS, and a some significant events. I’m trying my best to regain enough health to paint regularly again, which is my profession.

 

Thanks for any advice on the cut down process. I’m chipping pieces off and seeing how I do with that dose — fairly well so far. I guess maintaining at a dose I can handle for 2 weeks before cutting down further is key? I’d rather not deal with the measuring and powder and scales and all that if I don’t have to — I’m fairly good at eye-balling it and I seem to be able to break a bit off reliably enough. For now at least I will see how I do with that. I’m a bit too literalist to deal with the idea of powder and scales — i know it will become a whole thing, and I’ll worry about powder left behind and how to get completely accurate if I start to get too ‘accurate’ — those of you with some OCD going on will know what I mean…

Link to comment
Share on other sites

And…thank you Kate08 for those resources, I am working my way through them as much as I can.

 

I’m encouraged by seeing the bits at the end of all your posts about dosages and recovery…it’s very useful to see how people came off higher doses and are doing well and able to maintain. I did come off a somewhat higher dose than I am on now, years ago. I was at 1 mg, then started having more symptoms and was prescribed 1.5 mg. That’s when I started getting worse re my depression and realized the klonopin was causing that increase in depression symptoms. So I got off entirely, probably too fast and it was pretty difficult. That lasted a couple/few years, but I got back on it at a lower dose because…anxiety.

 

I REALLY don’t want to do that again. That’s my concern. I also would like very much to lower my gabapentin dose — it actually affects my cognitive abilities more than the klonopin. But I’m not sure that is possible, unfortunately.  :-[

Link to comment
Share on other sites

Hi innersky,  it’s good to see that you have all the information and that you’re working through it.  I wish you well for a peaceful healthy life.

Hardy.

Link to comment
Share on other sites

Here are the instructions for adding your signature which is what we call the information at the bottom of our posts.  :)Add your history/signature 

 

We have a Gabapentin tapering thread in support groups if you'd like to check it out, a lot of members started taking it to relieve benzo symptoms and are now stuck on another drug.  http://www.benzobuddies.org/forum/index.php?topic=84267.0

Link to comment
Share on other sites

×
×
  • Create New...